Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 8, 2009, 8:30 PM EDT for 8 counties in Kentucky. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 8:30 PM EDT (00:30 UTC)
- Expired
- May 8, 2009, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, KY, Johnson County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:47 PM EDT | FLASH FLOOD | Hazard, KY | 6 INCHES OF WATER RUNNING ACROSS THE INTERSECTION OF HWY 15 AND TERMINAL HILL ROAD. 2 INCHES OF WATER FLOWING TROUGH WENDAL FORD AIRPORT TERMINAL. |
| May 8, 8:48 PM EDT | FLASH FLOOD | Pikeville, KY | STREAMS OVER ROADS AND BRIDGES. |
| May 8, 8:55 PM EDT | FLASH FLOOD | Pikeville, KY | LYKINS CREEK IS FLOODING. |
| May 8, 9:36 PM EDT | FLASH FLOOD | Wayland, KY | STREAMS OVER ROADS AND BRIDGES. |
| May 8, 9:40 PM EDT | FLASH FLOOD | Hueysville, KY | RTE 777 CLOSED AT STONECOLD CREEK. RTE 7 CLOSED AT HUEYSVILLE. OVER 2 INCHES OF RAIN IN 1.5 HOURS. |
| May 8, 10:14 PM EDT | FLASH FLOOD | 2 Nw Pikeville, KY | WATER IS FLOWING OVER THE ROAD AT 350 LYKINS CREEK. |
| May 8, 10:36 PM EDT | FLOOD | Langley, KY | STREAMS WERE FLOWING INTO BUILDINGS. |
| May 8, 10:36 PM EDT | FLASH FLOOD | Langley, KY | STREAMS WERE FLOWING INTO BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 090030
FFWJKL
KYC071-115-119-133-153-159-193-195-090330-
/O.NEW.KJKL.FF.W.0013.090509T0030Z-090509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1130 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTAINING RAINFALL HEAVY ENOUGH TO CAUSE FLASH
FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF ALLEN...INEZ...MARTIN...PAINTSVILLE...PIKEVILLE...
PRESTONSBURG...VAN LEAR AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3726 8234 3720 8255 3718 8281 3721 8328
3731 8336 3750 8288 3785 8298 3791 8269
3789 8262 3792 8261 3795 8251 3766 8228
3759 8212 3756 8213 3754 8206 3756 8204
3752 8197
$$
GEOGERIAN1 follow-up statement
000
WGUS73 KJKL 090253
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT FRI MAY 8 2009
KYC071-115-119-133-153-159-193-195-090330-
/O.CON.KJKL.FF.W.0013.000000T0000Z-090509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-PERRY KY-
LETCHER KY-
1053 PM EDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHERN LETCHER...NORTHEASTERN PERRY...KNOTT...PIKE...FLOYD...EAST
CENTRAL MAGOFFIN...MARTIN AND SOUTHERN JOHNSON COUNTIES...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL
MOVING EAST ACROSS THE WARNED AREA.
LOCATIONS ALONG A LINE FROM WEST CENTRAL PIKE COUNTY...INCLUDING THE
CITY OF PIKEVILLE...TO CENTRAL FLOYD COUNTY...INCLUDING THE CITY OF
OF HUNTER...TO SOUTHERN MAGOFFIN COUNTY...INCLUDING THE CITY OF MID...
HAVE SEEN THE HEAVIEST RAINFALL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3726 8234 3720 8255 3718 8281 3721 8328
3731 8336 3750 8288 3785 8298 3791 8269
3789 8262 3792 8261 3795 8251 3766 8228
3759 8212 3756 8213 3754 8206 3756 8204
3752 8197
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 7:55 PM EDT, 35 minutes earlier.
Area forecast discussion, May 8, 7:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 755 PM EDT FRI MAY 8 2009 .MESOSCALE ANALYSIS...UPDATE MAJORITY OF THE SVR WX HAS MOVED EAST OF THE CWFA AND WHAT WE HAVE LEFT IS A SERIES OF SUPER CELLS TRACKING TO THE EAST THRU THE SRN HALF OF OUR CWFA. THE SVR TSRA WATCH FOR THE NRN COUNTIES WILL BE ALLOWED TO EXPIRE AT 8 PM. WILL CONTINUE THE TOR WATCH FOR THE SRN HALF WHERE THE BEST DISCRETE STORMS ARE AND WHERE THE WARNINGS PERSIST. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SATURDAY/ STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY. LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER 40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY MON BUT QPF SHOULD BE LIGHT. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../00Z TO 24Z/ THUNDERSTORM COMPLEX IS MAKING A FINAL PUSH THROUGH EAST KENTUCKY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. THERE MAY BE A TEMPORARY BREAK IN SHOWER ACTIVITY DURING THE EVENING...BUT THE APPROACH AND PASSAGE OF A COLD FRONTAL BOUNDARY WILL KEEP THE THREAT OF PRECIPITATION GOING THROUGH THE BULK OF THE OVERNIGHT. THIS FRONTAL BOUNDARY WILL SWEEP ANY LINGERING PRECIP SOUTHWARD OUT OF THE AREA BY MID MORNING TO MID DAY SATURDAY. WENT WITH PREDOMINANT MVFR CONDITIONS...BUT CAN NOT RULE OUT A FEW BREAKS INTO VFR RANGE... ESPECIALLY DURING THE FIRST SEVERAL HOURS OF THE TAF. WINDS INCREASE FROM THE WEST...NORTHWEST BEHIND THE FRONTAL BOUNDARY SATURDAY AS PRECIPITATION TAPERS OFF. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ068-069-079-080- 083>088-110-112>118-120. && SHORT TERM...RAY/DUSTY LONG TERM....DUSTY AVIATION...RAY
Hazardous weather outlook, May 8, 2:55 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT FRI MAY 8 2009 KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER 255 PM EDT FRI MAY 8 2009 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ088-104-106-107-109-110-112-113-115-117>120-091100- HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 255 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS COULD BE STRONG. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. RAY
In the hours before
Local storm report, May 8, 7:14 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL ISLAND CITY 37.37N 83.77W
05/08/2009 E1.00 INCH OWSLEY KY CO-OP OBSERVER
&&
DSTAMPERLocal storm report, May 8, 7:37 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
737 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HAZARD 37.25N 83.20W
05/08/2009 PERRY KY PUBLIC
TREES DOWN
&&
DSTAMPERLocal storm report, May 8, 7:40 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL STEARNS 36.69N 84.48W
05/08/2009 E1.00 INCH MCCREARY KY PUBLIC
HAIL REPORTED IN REVELO.
&&
DSTAMPERLocal storm report, May 8, 7:41 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 NE TYNER 37.38N 83.87W
05/08/2009 E1.00 INCH JACKSON KY PUBLIC
&&
DSTAMPERLocal storm report, May 8, 7:57 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL HAZARD 37.25N 83.20W
05/08/2009 E0.25 INCH PERRY KY TRAINED SPOTTER
PEA SIZED HAIL IN BONNYMAN.
&&
DSTAMPERLocal storm report, May 8, 8:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL BEATTYVILLE 37.58N 83.71W
05/08/2009 E0.50 INCH LEE KY TRAINED SPOTTER
0823 PM HEAVY RAIN 1 N DRIP ROCK 37.59N 83.97W
05/08/2009 E0.00 INCH ESTILL KY TRAINED SPOTTER
2.06 INCHES SINCE ABOUT 5 PM EDT.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:00 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 30 min |
| May 8, 8:08 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 37 min |
| May 8, 8:23 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 37 min |
| May 8, 8:37 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Perry | 23 min |
| May 8, 8:39 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 3 hr |
| May 8, 8:55 PM EDT | River Flood Advisory | JKL | Whitley | 27 hr |
| May 8, 8:59 PM EDT | Tornado Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 31 min |
| May 8, 9:03 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 19 min |
| May 8, 10:00 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 4 hr |
| May 8, 11:29 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 9, 12:11 AM EDT | River Flood Warning | JKL | Owsley | 13 hr |
| May 9, 1:58 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 3 hr |
| May 9, 2:07 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| May 9, 2:17 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 6 hr |
| May 9, 2:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| May 9, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 9, 3:00 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Pike | 30 min |
| May 9, 3:27 AM EDT | River Flood Warning | JKL | Breathitt | 34 hr |
| May 9, 4:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more | 3 hr |
| May 9, 4:47 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more | 3 hr |
| May 9, 5:34 AM EDT | River Flood Advisory | JKL | Pike | 21 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Floyd | 20 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Johnson | 40 hr |
| May 9, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more | 30 hr |
| May 9, 8:48 AM EDT | River Flood Advisory | JKL | Magoffin | 5 hr |
| May 9, 1:22 PM EDT | River Flood Advisory | JKL | Owsley | 10 hr |
| May 9, 1:39 PM EDT | River Flood Warning | JKL | Magoffin | 19 hr |
| May 9, 1:46 PM EDT | River Flood Advisory | JKL | Lee | 63 hr |
| May 9, 1:51 PM EDT | River Flood Advisory | JKL | Estill | 3 days |
| May 9, 3:30 PM EDT | Areal Flood Warning | JKL | Powell | 28 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.